My Rhixmib my first infusion (snap with Charlie )

Well after a false start last year for this treatment , I went on friday and after 4 attemps to get the canular in (took 8 last year before they gave up ). All was ok for the first hour and then got an weird iching in my ears and they hurt , and them my throat started to close and so started coughing badly even mad my eyes water , so stoped the tinfusion for and hour , then took it slow, and it was ok, but got a head ache that lasted all night and most of today and still there a little . My throat still feels as if got a necklace on to tight but it gets like that anyway sometimes and even lose my voice .

So Charlie and I have had similar experiances . My next one is 3 Dec . looking forward to seeing how I feel between now and then . But have to say my hands not so swollen today . yay ,

6 Replies

oldestnewest
  • Hi!

    Glad to hear you have managed to cope with it too. Lets hope we will feel better both short term and long term eventually. My next one is 6th Dec. I understand it's meant to be a 2 week gap so I wonder why you seem to have only an 8 day gap? I am lucky enough to have "very good veins" so didn't have problems with the canular at all. Poor you though. Rest up! PS Took pk's for the headache which helped. Gone now completely.

    Best wishes,

    Charlie x

  • Hi ladies,

    So glad you are both ok and appart from a few issues treatment went well.

    I seen the nurse this week and she says I should receive my first treatment within 3 to 4 weeks so was feeling really nervous your blog has calmed me a little.

    Hope you both get good results from this drug x

    Take care

    Julie x x

  • Hi Pam, I had my first infusion back about August time. Just wanted to say that the night of the first infusion I had a headache/migraine right through until I managed to fall asleep about 5 o'clock the following morning.

    Good news was that it didn't happen after the second infusion. Be sure to let your rheumy team know that you had a problem with this - the nurses giving me my second infusion were also told. With all of your problems I'm sure they will keep a good eye on you.

    Best of luck for your 2nd infusion

    Judi

  • Hi all

    I have had four lots of Rituximab now and although I normally feel rough afterwards it definitely helps the RA. Re managing the side effects I have found the following with the help of the rheumy team: drink plenty of liquid preferably water before going for infusion as helps the veins and hence getting the cannula in; ask them to have it slowly ie don't go up to full rate if it helps you cope with it better - takes longer but feel better with it; and take paracetamol / other pain killers afterwards as well as just before (this on the advice of the nurse). I have also been given more anti-histamines to help with the side effects. Makes me sleepy but as I feel really drained anyway don't really.

    Hope this helps

    All the best with the next dose

    Skippy

  • Its ok Charlie , Its me got the date wrong, lol it is on the 9th, as it day after sons birthday , was my writing lol. so it is 2 weeks, they are treating it as if a first one again due to my problems and that I am on Warfrin which i have to try and keep low so they can do it then . Think my brain is just addled with all the pills and pain and problems , but hey not really know any differant so ,hoping this works for both of us even if it just takes the edge off and can feel bit more normal , well sometimes, x

  • Hi all, just to reassure you that hang on in there it does get easier as Skippy says. I was really poorly after first dose but made sure the nurses knew and they adminstered the second infusion at a slower rate. It took 7 hours but made a big difference with backache, migraine and swelling of throat. They also gave me anti histamines, painkiller & 200mgs steroid through canular before infusion which also helped but I think they do this as a matter of course. The second infusion was a walk in the park compated to the first but make sure you rest when you get home to give it a chance.

    Hope your second infusions go well and that you tolerate them much better than the first one. It's worth it in the end!

    Love Sue x

You may also like...